IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this paper or follow this series

A Note on the Impossibility of a Satisfactory Concept of Stability for Coalition Formation Games

  • Salvador Barberà
  • Anke Gerber

In this note we show that no solution to coalition formation games can satisfy a set of axioms that we propose as reasonable. Our result points out that "solutions" to the coalition formation cannot be interpreted as predictions of what would be ìresting pointsî for a game in the way stable coalition structures are usually interpreted.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://research.barcelonagse.eu/tmp/working_papers/248.pdf
Download Restriction: no

Paper provided by Barcelona Graduate School of Economics in its series Working Papers with number 248.

as
in new window

Length:
Date of creation: Dec 2005
Date of revision:
Handle: RePEc:bge:wpaper:248
Contact details of provider: Postal: Ramon Trias Fargas, 25-27, 08005 Barcelona
Phone: +34 93 542-1222
Fax: +34 93 542-1223
Web page: http://www.barcelonagse.eu
Email:


More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Tayfun Sönmez & Suryapratim Banerjee & Hideo Konishi, 2001. "Core in a simple coalition formation game," Social Choice and Welfare, Springer, vol. 18(1), pages 135-153.
  2. Effrosyni Diamantoudi & Licun Xue, 2003. "Farsighted stability in hedonic games," Social Choice and Welfare, Springer, vol. 21(1), pages 39-61, 08.
  3. Barbera, Salvador & Gerber, Anke, 2003. "On coalition formation: durable coalition structures," Mathematical Social Sciences, Elsevier, vol. 45(2), pages 185-203, April.
  4. Bogomolnaia, Anna & Jackson, Matthew O., 2002. "The Stability of Hedonic Coalition Structures," Games and Economic Behavior, Elsevier, vol. 38(2), pages 201-230, February.
  5. Licun Xue, 1998. "Coalitional stability under perfect foresight," Economic Theory, Springer, vol. 11(3), pages 603-627.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:bge:wpaper:248. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Bruno Guallar)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.